Hi everyone, I have a funny old heart, most of the time it behaves itself, and I hardly notice it is there.
A few years ago, while 'under the doctor' I was given antibiotics erythromycin long term for my 'acne' which turns out wasn't acne but lactose allergy I first complained of an odd flutter in my chest after a year of these antibiotics, not realising it could be caused by them., ( the tablets were also using lactose as a binder) After being referred to a cardiologist for many months, who never actually witnessed the 'flutters' but just had a chat for ten minutes and charged BUPA and myself the same as my monthly mortgage payment every three months. I asked to go back to NHS care, next visit I asked if the tablets could cause the flutters, The new Cardiologist said not, his trainee said yes the erythromycin will cause heart probs after long term use. I was then discharged and told I was fine. The flutters continued, along with what I can only describe as a BANGING at quite a rate. While cycling at a steady 130bpm sometimes and only sometimes my HR goes up to 190bpm for 20 seconds with the BANGING feeling. The other week I had an episode lying down in bed (doing nothing) that lasted around two minutes where my heart was jumping out of my chest at twice the normal rhythm a real BANG BANG BANG during which I gasped for air a few times.
I visited the doctors and just had an ECG which I am getting the results for along with a few blood tests on Wednesday the 19th.
My Father died from heart problems and all his cousins have pacemakers, so I am concerned.
The Doctor I saw last week said it was normal for the heart to jump about a bit and not to worry, I find it very difficult to believe any Doctors due to many wrongs over the years, So my question still is when is an arrhythmia a problem?